I had Juvederm injected into my lips in January of 2016, & within a couple weeks had a bump that would not go away. (photo)

My doctor tried to massage it out but it just wouldn't go away. Now it's kindve embarrassing because it makes it look like a cold sore bump in my opinion. He told me he would inject hydralause but when injecting that, does that spread and make all of the Juvederm injected disappear? Also, how long after would I have to wait to have Juvederm filled in again? Also I read some doctors on here recommending people to add more fillers to diminish the appearence of it, is it better not to do that?

Doctor Answers 7

Juvederm and bumps

It’s not uncommon to have some swelling and bumpiness following Juvederm injections in the lips. It is usually temporary and might take 2-3 week to resolve. If the swelling is resolved your injector should be able to advise if you should continue massaging it or consider hyaluronidase to dissolve excess Juvederm.

New York Oculoplastic Surgeon
4.8 out of 5 stars 62 reviews

Juvederm results

At this point after the injection, neither swelling or bruising can explain the lump which is likely due to injection technique. I would have some hyaluronidase injected to improve the lump. Hyaluronidase is not an exact science so to say and it may dissolve some of the filler you want to keep. The Juvederm, of course, can be reinjected. Lip filler injection results typically last anywhere from 3-9 months depending on the patient, type of filler used, and whether there was concomitant Botox injection. Good luck.

Bump after lip augmentation

The wonderful aspect of injecting the lips with Juvederm is the characteristic the filler can be dissolved. If you have a small bump from your lip augmentation, it can be removed by injecting the vitrasse or hyaluronidase.  It's possible that it may dissolve filler outside the area and take away from the overall result of lip augmentation. If that occurs, you may require additional injections in the lips. I would wait at least 1 to 2 weeks before re-injecting the lips after injection of hyaluronidase

Lip bump after filler

It is only going to improve with hyaluronidase or time. It is possible with accurate placement that the bump could be improved but the filler in the lips will not be affected in some cases. Treating with hyaluronidase is not an exact science so it might dissolve filler you wanted to keep. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Juvederm bump

The most common cause is the Juvederm.  You should allow your surgeon to inject the hyaluronidase which will reduce the lump within a day or two.  If you have an asymmetry after a week, you may re-inject Juvederm to reduce it.  I do not inject more to hide an over-injection.
Best of luck.
Dr. T

Douglas Taranow, DO, FACOS
New York Plastic Surgeon
4.8 out of 5 stars 47 reviews


The lump is likely filler product. Focused use of hyaluronidase may help dissolve this without dissolving other product in the lips.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Early complication of dermal filler

Hi, Sorry that you have developed a lump. It is quite normal to feel a lump on the site of fillers 3 to 15 days post treatment. Check for redness, infections or drainage from the site after the mentioned period. If yes, A course of antibiotic is recommended for infectious nodule. Otherwise ,very minimal dose of hyaluronidase  or steroid injection on the lesion is advised if there are no signs of infection. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.